Alert archive / Pennsylvania / Flash Flood Warnings in 2004
Flash Flood Warning 52, NWS State College, PA
NWS State College, PA issued this flash flood warning at Sep 18, 2004, 4:45 PM EDT for Huntingdon County, Pennsylvania. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2004, 4:45 PM EDT (20:45 UTC)
- Expired
- Sep 18, 2004, 11:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Huntingdon County, PA
The radar
The State College radar (KCCX), 55 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 498 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KCTP 182047
FFWCTP
PAC061-190245-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
445 PM EDT SAT SEP 18 2004
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
HUNTINGDON COUNTY IN CENTRAL PENNSYLVANIA
* UNTIL 1100 PM EDT.
* AT 445 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT THE
SMITHFIELD LEVEE IS STILL UNSTABLE AND POSES A CONTINUED FLOOD
THREAT ON THE JUNIATA RIVER. THE LEVEE IS JUST SOUTH OF HUNTINGDON
BOROUGH. LOCAL OFFICIALS ARE ATTEMPTING TO REPAIR THE
STRUCTURE...HOWEVER AS OF 445 PM THE REPAIRS HAVE NOT BEEN
COMPLETED. IF THE LEVEE FAILS...IT WILL FORCE EVACUATIONS OF A WIDE
AREA IN SMITHFIELD VILLAGE.
LAT...LON 4070 7778 4044 7794 4030 7774 4009 7786
4020 7817 4029 7821 4048 7812 4070 7816
$$
JV/JLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Sep 18, 3:05 PM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Sep 18, 3:05 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 305 PM EDT SAT SEP 18 2004 .AVIATION... VFR CONDS TO RULE THROUGH THE FCST PERIOD. THE ONLY EXCEPTION WOULD BE A FEW OF THE VALLEY LOCATIONS WHICH MAY DIP TO MVFR IN FOG AROUND SUNRISE. THE WINDS WILL INHIBIT FOG FORMATION IN MOST PLACES...BUT KIPT AND EVEN KUNV AND KAOO MAY DIP TO 3 MILES. && .SHORT TERM (TONIGHT THROUGH TUESDAY)... THE RAIN HAS ENDED BUT MANY RIVERS STILL RESPONDING AND EXPECTED TO CREST LATER TODAY OR SUNDAY. SEE KCTP FLOOD WARNINGS AND HYDRO STATEMENTS FOR DETAILS. NO PCPN...IN FACT A GOOD DEAL OF SUNSHINE EXPECTED IN THE SHORT TERM AS SFC HI BUILDS OVER THE REGION AND TAKES UP RESIDENCE INTO NEXT WEEK. EXPECT SOME PATCHY FOG OVERNIGHT...ESP IN THE VALLEYS...GIVEN OVERLY ABUNDANT RAINFALL. WINDS HOWEVER SHOULD BE A LIMITING FACTOR AS THEY REMAIN NORTHERLY 5-10MPH MOST PLACES. VERY COOL NIGHTS IN STORE TONIGHT AND SUNDAY NIGHT. WITH LIGHTER WINDS SUN NIGHT FROST POSS SOME LOCATIONS SUNDAY NIGHT. DAYTIME MAX TEMPS WILL MODERATE INTO MID WEEK. && .LONG TERM (TUESDAY NIGHT THROUGH SATURDAY)... NO RAIN EXPECTED THRU MOST OF THE LONG TERM AS WELL...AS SFC HIGH PRS UNDER BUILDING UPR RIDGE DOMINATES THE REGION. NEXT BEST CHANCE OF PCPN IS DAY 7/NEXT SAT WHEN FRONTAL SYSTEM ASSCD WITH UPR LOW MOVING OUT OF PLAINS WILL APPROACH THE REGION. && .CTP WATCHES/WARNINGS/ADVISORIES... PA...NONE. && AVIATION...DANGELO SHORT TERM/LONG TERM...GARTNER
Hazardous weather outlook, Sep 18, 4:48 AM EDT, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 448 AM EDT SAT SEP 18 2004 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-190844- ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA- COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA- HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA- MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA- NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA- SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA- SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA- UNION PA-WARREN PA-YORK PA- 448 AM EDT SAT SEP 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY: HEAVY RAIN WILL TAPER OFF OVER THE SUSQUEHANNA VALLEY BY LATE MORNING. HOWEVER...FLOODING WILL CONTINUE THROUGH MUCH OF THE DAY OVER ALL OF CENTRAL PENNSYLVANIA...WITH THE EXCEPTION OF THE NORTHWEST MOUNTAINS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY: ALTHOUGH FLOODING OF SMALLER STREAMS AND LOW LYING AREAS WILL SUBSIDE BY LATE SATURDAY...FLOODING ON MANY OF THE LARGER RIVERS WILL OCCUR SUNDAY AND A PORTION OF MONDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 8:11 PM EDT | Tornado Warning | CTP | Bedford | 34 min |
| Sep 17, 8:32 PM EDT | Tornado Warning | CTP | Cumberland | 43 min |
| Sep 17, 8:43 PM EDT | Tornado Warning | CTP | Juniata, Mifflin | 47 min |
| Sep 17, 8:52 PM EDT | Flash Flood Warning | CTP | Cambria, Clearfield | 6 hr |
| Sep 17, 9:17 PM EDT | Severe Thunderstorm Warning | CTP | Perry | 58 min |
| Sep 17, 10:16 PM EDT | Severe Thunderstorm Warning | CTP | Perry | 59 min |
| Sep 18, 2:20 AM EDT | Flash Flood Warning | CTP | Huntingdon | 2 hr |
| Sep 18, 4:13 AM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 47 min |
| Sep 18, 10:48 AM EDT | Flash Flood Warning | CTP | Huntingdon | 6 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.